UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 213

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

213
TI
Central nervous system toxicity with high-dose Ara-C.
AU
Hwang TL, Yung WK, Estey EH, Fields WS
SO
Neurology. 1985;35(10):1475.
 
We evaluated the CNS complications in 118 adults with acute leukemia who received IV high-dose Ara-C therapy. Fourteen (12%) had cerebellar signs, encephalopathy, seizures, or leukoencephalopathy. Symptoms usually occurred within 24 hours after the last treatment. Patients receiving a cumulative dose in excess of 24 g/m2 had more severe or irreversible symptoms. After lower cumulative doses, symptoms often resolved even though treatment was continued. The incidence of CNS complications of high-dose Ara-C is acceptable and is potentially reversible if appropriate precautions are taken.
AD
PMID